MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F95BER120
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the venous sinus using a benchmark 6f 071 delivery catheter (benchmark).During the procedure, the physician advanced the benchmark to the target vessel using a guidewire; however, he decided to replace the guidewire with a longer guidewire.While advancing the guidewire into the benchmark, the physician felt resistance at the distal end of the benchmark and therefore decided to retract the benchmark out.While retracting, the physician noticed several black dots on the images under fluoroscopy and realized that the tip of the benchmark was broken and unraveled.The physician then used a stent retriever to retrieve the tip of the benchmark successfully.The physician aborted the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark could not confirm the distal shaft fracture and revealed that the distal tip was damaged and deformed.During functional testing, a demonstration guidewire was unable to be advanced through the returned benchmark due to the distal tip damage.If the benchmark is manipulated against resistance, damage to the catheter may occur.It is likely the retrieval attempt caused additional damage to the catheter tip.The marker coil was unwound on the distal tip of the catheter.This was likely the fracture reported.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12411462
Report Number3005168196-2021-01942
Device Sequence Number20159680
Product Code DQY
UDI-Device Identifier00814548014128
UDI-Public00814548014128
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model NumberBMK6F95BER120
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF98037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/09/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Date Report Sent to FDA01/01/2005